Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 29, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Sep 2, 2021, 3:22 AM CDT for 14 counties in Oklahoma. It took effect at Sep 2, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2021, 3:22 AM CDT (08:22 UTC)
- In effect from
- Sep 2, 2021, 12:00 PM CDT
- Expired
- Sep 2, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
702 WWUS74 KTSA 020822 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 322 AM CDT Thu Sep 2 2021 OKZ049-053-055-056-060-061-065>067-070-071-073>075-030000- /O.NEW.KTSA.HT.Y.0029.210902T1700Z-210903T0000Z/ Pushmataha-Choctaw-Washington OK-Nowata-Tulsa-Rogers-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Antlers, Clayton, Hugo, Bartlesville, Nowata, Tulsa, Claremore, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 322 AM CDT Thu Sep 2 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 108 degrees expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
258 WWUS74 KTSA 021932 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 232 PM CDT Thu Sep 2 2021 OKZ049-053-055-056-060-061-065>067-070-071-073>075-030000- /O.CON.KTSA.HT.Y.0029.000000T0000Z-210903T0000Z/ Pushmataha-Choctaw-Washington OK-Nowata-Tulsa-Rogers-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Antlers, Clayton, Hugo, Bartlesville, Nowata, Tulsa, Claremore, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 232 PM CDT Thu Sep 2 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 108 degrees expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
400 WWUS74 KTSA 022352 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 652 PM CDT Thu Sep 2 2021 OKZ049-053-055-056-060-061-065>067-070-071-073>075-030100- /O.EXP.KTSA.HT.Y.0029.000000T0000Z-210903T0000Z/ Pushmataha-Choctaw-Washington OK-Nowata-Tulsa-Rogers-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Antlers, Clayton, Hugo, Bartlesville, Nowata, Tulsa, Claremore, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 652 PM CDT Thu Sep 2 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Heat index values have dropped below 105 degrees. Therefore, the advisory will be allowed to expire at 7 PM. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Sep 1, 11:58 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 1, 11:58 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1158 PM CDT Wed Sep 1 2021 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail through the period. Winds will be a little stronger during the daytime at most of the terminals than they have been the last few days, with south to southeasterly winds around 10 kts everywhere except FSM, which should keep an easterly wind at that speed. && .PREV DISCUSSION... /Issued 751 PM CDT Wed Sep 1 2021/ DISCUSSION... A few storms developed along a surface trough this afternoon across southeast Oklahoma in an moderately unstable, but weakly sheared environment. As such, cells were very pulsey but a couple of them got pretty tall. One of the cells near Wilburton put out a 57 mph wind gust. Another cell near the Pittburg-Latimer county line was stronger/taller and quite possibly severe, so a big wind gust may have occurred beneath it as well. The SE OK cells are weakening as sunset approaches, and the rest of the evening should be quiet. With mid level ridging sliding overhead on Thursday, we are not likely to see a repeat performance. The forecast was updated earlier to include some low thunder PoPs btwn 00z and 03z, and will likely update again once the storms have died. Lacy PREV DISCUSSION... /Issued 627 PM CDT Wed Sep 1 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions are expected to prevail through the valid period at all area sites. PREV DISCUSSION... /Issued 227 PM CDT Wed Sep 1 2021/ DISCUSSION... A weak stationary boundary is currently oriented mostly north to south along the OK/AR border this afternoon. A few pop up showers/storms are possible this afternoon near this boundary into southeast Oklahoma. Any storms that form will remain very isolated in nature with brief downpours and some gusty winds. The main concern this afternoon is temperatures continue to push toward the 100 degree mark with heat indices ranging from 105-110 across most of eastern Oklahoma and west-central Arkansas. A Heat Advisory remains in effect until 7PM this evening for these areas. Stay hydrated and take necessary precautions when outdoors for long periods of time this afternoon. Similar conditions are expected Thursday and Friday underneath mid to upper level ridging. Temperatures should be a couple of degrees cooler with some slightly drier conditions which will keep heat index values near to just below advisory levels for most locations. Have held off on a Heat Advisory for tomorrow and will let later shifts analyze the newest data. Nevertheless...it will still be 5-10 degrees above normal for most of the area through Friday. A few isolated storms are possible again on Thursday as well, but coverage will remain very low again as in previous days. A weak front is still on track to approach the area late on Friday as a shortwave trough progresses east across the Northern Plains. Precip chances could begin across the northern portions of the forecast area Friday evening and into the overnight hours. A more southward push of the front is expected heading into Saturday, however some timing differences still exist on just when and how far south the front will push into the area during the day Saturday. Some of the latest ensemble guidance as trended to be a little slower with the frontal passage and best rain chances with precip chances hanging around into Sunday morning across most of the area. The best chance for widespread rain looks to be Saturday afternoon and into the evening hours. With a slower frontal passage, temperatures could once again be pretty warm on Saturday, especially from I-40 south with highs in the mid to upper 90s. Increased cloud cover and lingering rain chances will keep high temperatures a little lower on Sunday, back to near or just below seasonal normals. Another weak front could affect the area on Tuesday keeping temperatures near normal. Trends have been for the upper ridge to build back into the area by mid to late next week...returning high temperatures to well above normal values. That first sign of Fall remains to be seen with Summer maintaining a tight grip on the region. Bowlan && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Sep 1, 8:23 PM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 823 PM CDT Wed Sep 1 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 823 PM CDT Wed Sep 1 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Dangerous Heat Potential. FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...No Hazards. EXTENDED DISCUSSION... Portions of eastern Oklahoma, from the Bartlesville and Tulsa areas south to Hugo and points west, will see yet another afternoon of near dangerous heat on Thursday as forecast max heat indices climb to near 105 degrees. A frontal boundary will bring increasing chances for thunderstorms from late Friday into Saturday. Storms on Saturday afternoon will pose a limited risk of severe weather, with damaging winds the main threat. This risk is greatest across northeast Oklahoma and far northwest Arkansas. Heat indices across portions of eastern Oklahoma and west central Arkansas may climb to near 105 degrees on Friday and Saturday afternoon before temps cool off a bit behind the front on Sunday. Storm chances will decrease and shift south and east into west central Arkansas and southeast Oklahoma on Sunday. weather.gov/tulsa contains additional information. Lacy
Nearby
Heat Advisories in Oklahoma, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.